Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 207, NWS Atlanta, GA

July 12, 2019Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 12, 2019, 7:54 AM EDT for Forsyth County, Fulton County, Georgia. It took effect at Jul 12, 2019, 11:52 AM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jul 12, 2019, 7:54 AM EDT (11:54 UTC)
In effect from
Jul 12, 2019, 11:52 AM EDT
Expired
Jul 13, 2019, 2:04 AM EDT
In force
14 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The river

Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 9.43 ft at Jul 12, 2019, 11:00 AM EDT.

actionminormoderate51007/1207/1307/14
Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

834 
WGUS42 KFFC 121154
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
754 AM EDT Fri Jul 12 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Big Creek near Alpharetta affecting Forsyth and Fulton Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC117-121-130154-
/O.NEW.KFFC.FL.W.0207.190712T1630Z-190713T2000Z/
/APHG1.1.ER.190712T1630Z.190713T0000Z.190713T1400Z.NO/
754 AM EDT Fri Jul 12 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Big Creek near Alpharetta.
* From this afternoon until Saturday afternoon.
* At 7 AM Friday the stage was estimated to be around 6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast to rise above flood stage by this afternoon and continue 
  to rise to near 7.3 feet by this evening. The river will fall below 
  flood stage by tomorrow late morning.
* At 7 feet...Flood Stage is reached.  Minor flooding of woodlands 
  and fields begin along the creek between Cumming in Forsyth 
  County...to Alpharetta and Roswell in North Fulton County.  
  Flooding starts to effect portions of The Big Creek Greenway near 
  Alpharetta and some portions may become closed with around one foot
  of water...especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will begin to flood.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
4 follow-up statements
231 
WGUS82 KFFC 121554
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1154 AM EDT Fri Jul 12 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

 
GAC117-121-130553-
/O.EXT.KFFC.FL.W.0207.190712T1552Z-190713T1440Z/
/APHG1.1.ER.190712T0648Z.190712T1530Z.190713T0840Z.NO/
1154 AM EDT Fri Jul 12 2019

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Big Creek near Alpharetta.
* Until Saturday morning.
* At 11 AM Friday the stage was 9.4 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will continue to fall to below flood stage by early 
  Saturday.
* At 9 feet...Minor flooding continues along the creek from near Cumming 
  to Alpharetta and Roswell. Backyards of homes off Seale Drive and 
  Gunter Court and portions of the Golf of Georgia experience flooding. 
  The Big Creek Greenway experiences significant flooding up to 3 feet 
  deep...which results in closure of most of the paths. This 
  especially occurs upstream and downstream from the gage on Kimball 
  Bridge Road and Rock Mill Park. A large portion of the YMCA Campground 
  off Preston Ridge Road will be under a foot of water. 


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
819 
WGUS82 KFFC 121804
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
204 PM EDT Fri Jul 12 2019

...The Flood Warning continues for the following rivers in Georgia...
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 


GAC117-121-130802-
/O.CON.KFFC.FL.W.0207.000000T0000Z-190713T1440Z/
/APHG1.1.ER.190712T0648Z.190712T1530Z.190713T0840Z.NO/
204 PM EDT Fri Jul 12 2019

The Flood Warning continues for
  The Big Creek near Alpharetta.
* Until Saturday morning.
* At 2 PM Friday the stage was 9.2 feet...and falling.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will continue to fall to below flood stage by early 
  Saturday.
* At 9 feet...Minor flooding expands along the creek from near 
  Cumming to Alpharetta and Roswell. Backyards of homes off Seale 
  Drive and Gunter Court and portions of the Golf of Georgia begin to
  flood. The Big Creek Greenway experiences significant flooding up 
  to 3 feet deep...which results in closure of most of the paths. 
  This especially occurs upstream and downstream from the gage on 
  Kimball Bridge Road and Rock Mill Park. A large portion of the YMCA
  Campground off Preston Ridge Road will be under a foot of water. 


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
896 
WGUS82 KFFC 130216
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1016 PM EDT Fri Jul 12 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

 
GAC117-121-131312-
/O.EXT.KFFC.FL.W.0207.000000T0000Z-190713T1312Z/
/APHG1.1.ER.190712T0648Z.190712T1530Z.190713T0712Z.NO/
1016 PM EDT Fri Jul 12 2019

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Big Creek near Alpharetta.
* Until Saturday morning.
* At 9 PM Friday the stage was 7.9 feet and falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 7 feet.
* The river will continue to fall to below flood stage by early 
  tomorrow.
* At 8 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Mill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
678 
WGUS82 KFFC 130604
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
204 AM EDT Sat Jul 13 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties

 
GAC117-121-130634-
/O.CAN.KFFC.FL.W.0207.000000T0000Z-190713T1312Z/
/APHG1.1.ER.190712T0648Z.190712T1530Z.190713T0455Z.NO/
204 AM EDT Sat Jul 13 2019

The Flood Warning is cancelled for
  The Big Creek near Alpharetta.
* This takes effect immediately.
* At 1 AM Saturday the stage was 6.7 feet...and falling.
* Flood stage is 7 feet.
* The creek will continue to fall.
* At 7 feet...Flood Stage is reached.  Minor flooding of woodlands 
  and fields begin along the creek between Cumming in Forsyth 
  County...to Alpharetta and Roswell in North Fulton County.  
  Flooding starts to effect portions of The Big Creek Greenway near 
  Alpharetta and some portions may become closed with around one foot
  of water...especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will begin to flood.
  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 7:35 AM EDT, 19 minutes earlier.

Area forecast discussion, Jul 12, 7:35 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
735 AM EDT Fri Jul 12 2019

.PREV DISCUSSION... /issued 422 AM EDT Fri Jul 12 2019/

SHORT TERM /Today through Saturday/...

Axis of highest deep layer moisture now entrenched across the
northern tier with precipitable water values in excess of 2
inches. Given this along with continued instability across the
area and there is very little diurnal aspect to the convection as
evidenced by current blossoming activity over the far NW. This was
preceded by persistent convergent zone generated activity over the
northern and eastern metro which produced 2 to 3 inches of
rainfall.

For today, again much will depend on the evolution of Barry but
models for now indicate some drying in the mid levels across a
portions of the area including the I20 corridor and the Atl metro.
Such will not be the case for far Northern sections and area from
CSG to MCN and points southward where PW values will continue in
excess of 2 inches. Warm mid levels and modest instability suggest
mainly heavy rain as the main concern with this activity. Warm
rain processes could lead to some isolated flooding across the
area but nothing defined enough to warrant any watches at this
time.

Will let activity wane into the overnight portion Fri night but
cannot completely get rid of pops. For Sat, it looks as though
axis over Central GA will lift north through the day bringing high
rain chances back to the I85 corridor and points northward where
likely coverage will be advertised in the grids. Same concerns
will be there over heavy rainfall and isolated flooding even with
the east west axis showing some movement northward through the
day.

Deese

LONG TERM /Saturday Night through Thursday/...

The long term portion of the forecast begins with Tropical Storm
Barry inland to our west. As of the 11 PM Advisory from the NHC,
Barry is expected to weaken into a tropical depression by Sunday
evening and be near the Louisiana, Arkansas, Mississippi border.
As Barry continues to move inland, high pressure builds over the
southeast and the remnants of Barry are expected to ride over the
high pressure before becoming swept up into into the westerly
flow. While the primary impacts from the storm are expected to be
further west of the area, with tropical moisture overspreading the
area and PW values over 2 inches, showers and thunderstorms will
be possible through the extended with periods of heavy rain
possible at times. Overall, the forecast will depend on the track
of Barry's remnants. While they are currently expected to move
north of the area, the increased moisture from the system will
still help to enhance chances for showers and thunderstorms across
the area, especially through the second half of the week. Chance
pops have been included daily due to the influence of Barry across
the area. QPF values over the next 7 days are around a quarter of
an inch to about 2.5 inches, with the highest amounts across
northern Georgia. Locally higher amounts will be possible.

Temperatures through the extended are expected to be in the 80s to
mid 90s across the area. Overnight low temperatures will be on a
warming trend but overall will be in the mid 60s to mid 70s, around
0 to 6 degrees above average.

Reaves

AVIATION...
06Z UPDATE...

SHRA ongoing mainly north of the terminals but currently only
affecting AHN with some light RA. Low clouds have developed with
some IFR within the last hour and will advertise with the 12Z
set. Should see VFR for the rest pf the day with additional
chances for storm development in the afternoon. At this time, am
favoring CSG and MCN for highest chances with TEMPO group and
keeping Prob30 at ATL area terminals. Winds on the west side for
ATL and should remain there.

//ATL CONFIDENCE...06Z UPDATE...
Medium on cigs this morning.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  72  89  71 /  40  40  50  30
Atlanta         90  73  86  72 /  40  40  60  20
Blairsville     83  67  83  65 /  60  60  60  30
Cartersville    90  72  88  70 /  40  40  60  30
Columbus        92  74  87  72 /  60  60  50  20
Gainesville     87  72  86  71 /  50  50  60  30
Macon           93  73  88  72 /  60  60  50  20
Rome            91  72  89  71 /  50  50  60  30
Peachtree City  91  72  86  70 /  40  40  60  20
Vidalia         93  73  90  73 /  60  60  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....Reaves
AVIATION...Deese
Hazardous weather outlook, Jul 12, 5:41 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
541 AM EDT Fri Jul 12 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
541 AM EDT Fri Jul 12 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms can be expected, especially during the
afternoon and evening hours. Some strong thunderstorms will be
possible. The main hazards will be strong to possibly damaging
wind gusts, heavy rainfall, and frequent lightning. Heavy rainfall
could lead to localized flooding in flood prone areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms can be expected each day with
the greatest thunderstorm chances during the afternoon and
evening hours. Strong to isolated severe storms will be possible
and could produce strong gusty winds, frequent lightning and
heavy rainfall. Heavy rainfall could lead to localized flooding
in flood prone areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight, but spotters
are encouraged to report any wind damage, heavy rainfall or
flooding.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:14 PM EDTSpecial Weather StatementFFCLumpkin, White31 min
Jul 11, 8:48 PM EDTSpecial Weather StatementFFCWhite12 min
Jul 11, 8:50 PM EDTSpecial Weather StatementFFCBartow25 min
Jul 11, 9:12 PM EDTSpecial Weather StatementFFCBartow33 min
Jul 11, 9:46 PM EDTSpecial Weather StatementFFCBartow29 min
Jul 11, 11:24 PM EDTSpecial Weather StatementFFCDawson, Forsyth51 min
Jul 12, 2:42 AM EDTRiver Flood WarningFFCGwinnett101 min
Jul 12, 3:34 PM EDTSpecial Weather StatementFFCDade41 min
Jul 12, 4:10 PM EDTFlash Flood WarningFFCDade, Walker4 hr
Jul 12, 4:26 PM EDTSpecial Weather StatementFFCLaurens34 min
Jul 12, 5:56 PM EDTSpecial Weather StatementFFCTroup34 min
Jul 12, 6:00 PM EDTSpecial Weather StatementFFCMeriwether30 min
Jul 12, 6:19 PM EDTSpecial Weather StatementFFCPickens26 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.